Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Braid groups and left distributive operations

Author: Patrick Dehornoy
Journal: Trans. Amer. Math. Soc. 345 (1994), 115-150
MSC: Primary 08A50; Secondary 20F36
MathSciNet review: 1214782
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The decidability of the word problem for the free left distributive law is proved by introducing a structure group which describes the underlying identities. This group is closely connected with Artin's braid group $ {B_\infty }$. Braid colourings associated with free left distributive structures are used to show the existence of a unique ordering on the braids which is compatible with left translation and such that every generator $ {\sigma _i}$ is preponderant over all $ {\sigma _k}$ with $ k > i$. This ordering is a linear ordering.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 08A50, 20F36

Retrieve articles in all journals with MSC: 08A50, 20F36

Additional Information

Keywords: Braid group, word problem, nonassociative algebras, free algebras
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society